CSN Login
Members Online: 2

I am new to this board and having long term side effects.

Cavelsalb22
Posts: 4
Joined: Apr 2012

Hi.  I've been reading and everyone seems so nice.  I'm having problems with a long term side effect from radiation that was done 7 months ago.  I developed "radiation Pneumonitis" in my right lung where radiation was done for breast cancer.  I got it around Christmas and it is better but not gone.  So I can't have the rest of my reconstruction done yet and I really don't feel great and I am afraid.  Did any of you have this or any long-term effects from radiation? 

And I am on Femara and having a lot of arthritis pain in my hands and shoulders.  I guess I'm asking too much at one time and I'm sorry.  I was really on the mend before the "pneumonitis" and want to get back there.

SIROD's picture
SIROD
Posts: 2124
Joined: Jun 2010

Hi Cavelsalb,

I did not have any long term side effect from radiation of the kind you mention.  Femara does cause bone and joint pain, it is one of the side effects of aromatase inhibitors.  I had them very bad on Femara but not on Arimidex.  I wish that I could be of more help.  Hopefully some other lady had that condition and might be more helpful.

Wishing you the best,

Doris

Cavelsalb22
Posts: 4
Joined: Apr 2012

Hi Doris,

Thank you so much for answering and you did help me.  My doctor told me that maybe Arimidex would have less bone pain but I haven't asked for it because I didn't know if that was true.  Are there any other side-effects with Arimidex that I should know about?  The only other side effect I have is Hot Flashes.Thank you so much again.

And the best to you. 

Connie  (I guess I can sign my own name, right?)

SIROD's picture
SIROD
Posts: 2124
Joined: Jun 2010

Hi Connie,

I was lucky on Arimidex but it also has the side effect of all aromatase inhibitors (Aromasin, Arimidex and Femara) of bone and joint pain.  It's the luck of the draw, or some such thing.  I did have fractures on Arimidex only because it was new and they had not posted to be careful not to fall.  Arimidex for me was easier and I had a longer time on it without to many problems.  Vaginal dryness is a problem for some too as well as hot flashes.  I had hot flashes but they were always in the do able range.

Best to you,

Doris

 

Rague
Posts: 3303
Joined: Aug 2009

But not for all!  I've been on Femara/letrozole with NO pian related to it.  So yes for some it can cause issues but it can't be said that it does cause pain for all - IT DOES NOT.  

It is always so sad when one will state that something will happen because it was what they 'experienced' - especially from one wh0 has been around long enough to know that there is NO "One Size Fits All".

Winyan - The Power Within

Susan

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

Hi Connie,

I'm sorry you have the need for us.  But I don't think you could find a better group of people.  And yes, it's ok to use your name.  I use mine all the time, but only my first name.  Whatever you post here can be read on the internet, so you do want to be careful about how nuch and what kind of information you give out.  If you have something more private to send to someone, you can use CSN email in the brownish pinkish box on the left.

I had to look up your condition, it wasn't anything I've ever even heard of before.  Are treatments helping at all?  You have my sympathy, I've been dealing with long term effects from shingles in my left eye since sept last year.

Please keep us posted.

Hugs,

Linda

 

Margeaux
Posts: 75
Joined: Dec 2011

Hi:

Checked through my test result file and found one PET scan report done approx. 6-1/2 months after the end of radiation, which said "post radiation pneumonitis in the left anterior upper lobe (of the lung).  I never had any symptoms.  I had 6 months chemo, followed by a lumpectomy, followed by radiation. 9 months later the report suggested the pneumonitis was healing.  However, the last PET scan showed again Post radiataion scarring in the lingula, nonmetabolic and unchanged.  Hope you will feel better soon and able to go on with reconstruction.  This site has been a God-send to me, so much information and emotional support.

Take care, Margeaux

CypressCynthia's picture
CypressCynthia
Posts: 3954
Joined: Oct 2009

If this (or any symptom persists), please keep investigating.  I had trouble with 2 bouts of pneumonia right before I was diagnosed with metastasis to the ribs.  The pulmonologist said that I may have some mets to the right lung too as there is a small pleural effusion, scarring and the lung is smaller than it should be.  I was told my right lung will never be normal.  I honestly don't think this is from radiation because I had radiation on the left side.

Please know I share this not to scare you.  My sistuation was not pneumonitis.  But I do preach now that a persistent symptom needs to be watched closely.  Praying that this will get better soon!

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

I had rads, but, I didn't have this happen.  I am so sorry.  Please keep us updated.

Hugs, Lex

disneyfan2008
Posts: 5334
Joined: Oct 2010

Welcome...

 

Denise

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

I had the regular radiation treatments and had boosters afterwords.  My skin was affected during the treatments, but, I've not had any after effects.  My skin cleared up a few weeks after being done.

I hope you will be alright.

 

Cavelsalb22
Posts: 4
Joined: Apr 2012

I just wanted to thank everyone for answering.  I've taken the liberty of looking at some of your stories and reading more posts and I feel like I'm complaining about something little, because all of you are so brave and holding up so well.  I hope it wears off on me and my thoughts and prayers are with all of you.  You are all inspirations.

Hugs

Connie

DianeBC's picture
DianeBC
Posts: 3888
Joined: Jun 2009

First, you are not complaining about something little..it is important and you are just as brave as anyone on this site.

I never had this and I had rads too.

Has your onco or rads oncologist offered any help or advice? 

Hugs, Diane

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network